MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE 02.12.0410FR TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE 02.12.0410FR TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R
Model Number 02.12.0410FR
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient underwent primary surgery with implantation of gmk-sphere components without resurfacing patella.On (b)(6) 2025, the patient came in and staphylococcus epidermidis infection is suspected.Wound with drainage up to the prosthesis.No loosening of the components.The surgeon revised successfully the tibial insert.
 
Additional Manufacturer Narrative
Batch review performed on 19-feb-2025.Lot 2423916: (b)(4) items manufactured and released on 08-oct-2024.Expiration date: 20-sep-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Analysis performed by r&d manager: two months following the primary surgery, the surgeon performed a debridement and poly swap procedure to address a suspected infection.The available picture shows the tibial insert covered by body fluids, with some scratches resulting from attempts to revise the existing liner.No signs of implant failure have been identified by the surgeon.Based on the available information, it can be concluded that the root cause of the complaint is not related to a faulty device.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE 02.12.0410FR TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21606146
Report Number3005180920-2025-00156
Device Sequence Number9275362
Product Code JWH
UDI-Device Identifier07630030826542
UDI-Public07630030826542
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0410FR
Device Lot Number2423916
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale